IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 1346 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed8922    
    Printed226    
    Emailed16    
    PDF Downloaded1    
    Comments [Add]    

Recommend this journal

 

 ORIGINAL ARTICLE
Year : 2001  |  Volume : 67  |  Issue : 6  |  Page : 317--319

Anticonvulsant hypersensitivity syndrome study of 60 cases


Department of Dermatology, STD and Leprosy, S.M.S. Medical College, Jaipur-302 004, India

Correspondence Address:
Puneet Bhargava
C-32, Peeyuslh Path, Bapu Nagat, Jaipur
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 17664787

Rights and PermissionsRights and Permissions

Sixty patients of anticonvulsant hypersensitivity syndrome were studied. Fever and skin rash were present in all patients with peripheral blood leucocytosis and eosinophilia in 30 patients. Phenytoin was the commonest offending drug(39 patients) followed by carbamazepine (19 patients). AHS appeared after 2-12 weeks of the intake of offending drugs. Head injury was the primary illness in 43 patients (70 per cent) followed by brain tumors (9 patients). Cross reactivity between phenytoin and carbamazepine was seen in 3 patients. Most patients recovered well with withdrawal of the offending drugs and treatment with topical corticosteroids and antihistamines. There was only one fatality.






[FULL TEXT] [PDF Not available]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow